MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH
Catalog Number 0014AM
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that during an unknown open procedure, the tip of the 0014am took fire.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/19/2019.Investigation summary: 1 each 0014am was returned for evaluation.Customer description; flame/flash/fire.Charred eschar residue is visible at the electrode tip and down the insulation of the electrode.A buildup of tissue debris/eschar appears to have collected under the insulation where the tip meets the insulation also.The most likely cause of the report is this tissue/ debris/eschar build up ignited during use.The product ifu instructs the user to clean off debris from the electrode with a soft sponge to prevent buildup.The complaint is confirmed as use related.The lot was not provided; therefore, the manufacturing records could not be reviewed.

Brand Name
E-Z CLEAN BLADE MOD 4.0IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 4.0 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key8475679
Report Number1721194-2019-00091
Device Sequence Number14142876
Product Code GEI
UDI-Device Identifier10614559100165
UDI-Public10614559100165
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0014AM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date04/19/2019
Patient Sequence Number1